# SDR 20000424SH001

- Difficulty date: March 4, 2000
- Submitted: April 24, 2000
- Operation: General aviation
- Aircraft: CGZTT
- Make and model: Cessna 185F
- Aircraft serial: 18503490
- Engine: Cont IO550D
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Line
- Condition: Failed
- Location: Engine
- Part time: 2,300 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RDM/RNO - EN ROUTE 55 MILES NORTH OF LMT, PILOT SENSED A STRONG FUEL ODOR.  BRIEF TROUBLESHOOTING CONFIRMED A FUEL LINE FAILURE WITH SYMPTOMS. FUEL FLOW INDICATING ZERO.  HIGHER THAN NORMAL EGT'S AND CHT'S (ACFT EQUIPPED WITH A 12-POINT ENG ANALYZER.  STRONG AND DANGEROUS FUEL ODOR. PILOT CORRECTLY ASSESSED THE SITUATION AND LEFT POWER SETTING UNTOUCHED AND MIXTURE RICH.  PILOT SET UP ON A HIGH APPROACH TO SOUTH RUNWAY AT LMT.  ENGINE FAILED WHEN THROTTLE RETARDED.  POST-FLIGHT INSPECTION REVEALED FUEL PRESSURE LINE FROM AFT OF ENGINE BAFFLE TO FIREWALL FAILED.  LINE SEVERED ONE INCH AFT OF ENGINE BAFFLE.  (X)
